# SDR 98ZZZX4335

- Difficulty date: September 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5548F
- Make and model: Piper PA-28-140
- Aircraft serial: 2824886
- System (JASC): 7603 · Power Lever
- Part: Throttle
- Part number: 1269304
- Condition: Cracked
- Location: Instrument Panel
- Part time: 4,433 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE HOLE AT THE LOWER PANEL INSTRUMENT STRUCTURE WHERE THE THROTTLE CONTROL PASSES THROUGH AND SECURES TO THE PANEL WAS FOUND WITH SEVERAL CRACKS RADIATING OUTWARD FROM THE DRILLED HOLE.  THESE CRACKS WERE APPROXIMATELY 1 INCH IN DIAMETER AROUND THE .3750 INCH HOLE FOR THE THROTTLE.  SUBMITTER STATED AGE AND/OR A LOOSE THROTTLE MAY HAVE CAUSED THIS CONDITION.  CLOSE ATTENTION DURING INSPECTIONS SHOULD BE PLACED ON THIS AREA.  THIS IS A VERY SERIOUS CONDITION TO SAFETY AT ADVANCING TO FULL THROTTLE.  THE CONTROL COULD BE PUSHED THROUGH THE PANEL.
